MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X25 ENHANCED; SPINE ANTERIOR STAND-ALONE SCREW

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X25 ENHANCED; SPINE ANTERIOR STAND-ALONE SCREW
Catalog Number 03.30.131
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 april 2019: lot 1820615: (b)(4) items manufactured and released on 20-jul-2018.Expiration date: 2023-07-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.As the screw is still in situ, it is impossible to define which lot is the involved one, so the batch record of the second possible lot has been performed as well: mectalif anterior 03.30.132 mectalif anterior stand-alone screwdiam.5x30 enhanced (double packaging) lot 1820442 (k160605): (b)(4) items manufactured and released on 20-jul-2018.Expiration date: 2023-07-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director.This patient complains for pain shortly after an l5s1 fusion that gave very early a broken screw in s1.A disc replacement device is visible at l4l5 and the distal lumbar lordosis appears to be very pronounced.We do not know if the cause of pain is directly the broken screw.We cannot determine with certainty the cause for screw fracture either, but the combination between vertebral angles and adjacent disc replacement device seems to be a mechanically challenging situation.The cause for this fracture cannot be ascertained through clinical investigation only.
 
Event or Problem Description
The patient came in complaining of pain which was caused by a broken mectalif anterior screw in the s1 vertebrae and the cause of the broken screw is unknown.The surgeon has not scheduled a revision surgery at this time.

Brand Name
MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X25 ENHANCED
Common Device Name
SPINE ANTERIOR STAND-ALONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8522860
Report Number3005180920-2019-00275
Device Sequence Number14152841
Product Code OVD
UDI-Device Identifier07630030875410
UDI-Public07630030875410
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Catalogue Number03.30.131
Device Lot Number1820615
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;